MAUDE Adverse Event Report: Medtronic Xomed Inc. XPS® BLADE; BUR, EAR, NOSE AND THROAT

Medtronic Xomed Inc. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884006
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, it was discovered that the blade could not make the cut.The procedure was completed with backup product.There was no patient injury.
 
Additional Manufacturer Narrative
H3: the device and an open pouch were returned in a resealable bag within a large plastic sleeve.Upon receipt, the pouch was open on three of its four sides.Visual examination of the device revealed traces of contamination on the inner shaft tip and at the proximal end of the inner shaft.No damage was noted to the outer tube or the inner and outer hubs.However, it was observed that the area of the shaft located between the inner and outer hubs was slightly bent.The inner assembly rotated by hand without binding.The device was loaded into a handpiece and oscillated up to 5,000 rpm, resulting in wobbling.The device was able to cut through chicken tissue, but with difficulty due to the wobbling.The device failed due to the defective condition upon return and the inability to cut and rotate properly.In the returned condition, the inner shaft was found to be bent, and the device was wobbling; therefore, the complaint was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
Medtronic Xomed Inc.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
+1(763)526-5677
MDR Report Key50910716
Report Number1045254-2026-01309
Device Sequence Number17475411
Product Code EQJ
UDI-Device Identifier00763000518134
UDI-Public(01)00763000518134(17)330909(10)0232258350
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884006
Device Catalogue Number1884006
Device Lot Number0232258350
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown